MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the telemetry transmitter overheated and the temperature feels higher than usual, in the rear of the transmitter, particularly in the battery area where the batteries connect.The transmitter still works and transmits waveforms and vital signs as normal.There is nothing else wrong with it other than it being super warm in the rear, battery area.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device field contains no information (ni), as attempts to obtain information were made, but not provided.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter overheated and the temperature feels higher than usual, in the rear of the transmitter, particularly in the battery area where the batteries connect.The transmitter still works and transmits waveforms and vital signs as normal.There is nothing else wrong with it other than it being super warm in the rear, battery area.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the telemetry transmitter, being monitored at the central nurse's station (cns), went into signal loss.When they checked the patient and the transmitter, they found that the transmitter was overheating.They said they were going to return the device for evaluation and exchange but decided to keep the device.No patient harm was reported.Service requested / performed: investigation.Investigation summary: the root cause is determined to be that the transmitter design did not foresee the possibility of a short circuit from incorrect insertion of the battery.An nkc investigation was performed under irc-nka300097945 and concluded that incorrect insertion of the battery may cause the battery terminal springs to break the coating of the battery, leading to a short circuit.The overall risk of this event is medium.The reported issue does not require further investigation through capa process.A new design change has been introduced to the transmitter's rear case which would add an insulating sheet to prevent short circuit of the battery caused by incorrect battery insertion.

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key9470244
Report Number8030229-2019-00720
Device Sequence Number3987446
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/20/2019
Device Age32 MO
Event Location Hospital
Date Report to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/13/2019